What a Whirlwind
Hello again! So, I promiosed a post-appointment update and here we are.
According to my mental health doctor, she had no idea that my refills were being ignored. I followed protocol, etc.
Tl;dr, was able to get my refills taken care of and I am in a much better state than I was this morning.
So, what happened?
That, is the real question. While I don’t like self-diagnosing, what I found was that I was suffering from Antidepressant Discontinuation Syndrome
This is a common (1 in 5 patients) syndrome after sudden stoppage of antidepressants taken for atleast one month.
Essentially, what makes sense is this:
- F: Flu-like symptoms (lethargy, malaise, headache)
- I: Insomnia (I hadn’t gotten there quite yet, but, was headed there fast)
- N: Nausea
- I: Imbalance (from light-headedness to vertigo)
- S: Sensory disturbances (tingling, hyper sensitivity, “electric shocks”)
- H: Hyperarousal (anxiety, irritability, mania, etc)
Venlafaxine/Desvenlafaxine has a half-life of 11 hours. So missing a day of meds really screws with you. I took my meds around 1430 my time and by about 1700 I was feeling much more like myself again, albeit incredibly mentally exhausted.
What can we learn from this?
Dont abrubptly stop your meds, folks. In my case, this was totally unintentional. However, I have now talked with my doctor about looking to ween off maybe starting in a few months. I went through the emotional ringer today - Mad, irritated, frustrated to tears, just absolutely done, odd laughing phases.
Don’t do it, folks. Talk with a professional.